Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 48, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 8, 2005, 5:21 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2005, 5:21 PM MST (00:21 UTC)
- Expired
- Aug 8, 2005, 8:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 77 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 3033 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 090024 FFWVEF AZC015-090315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 521 PM PDT MON AUG 8 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 815 PM PDT(815 PM MST) * AT 514 PM PDT(514 PM MST)...TRAINED WEATHER SPOTTERS REPORTED THREE QUARTERS OF AN INCH OF RAIN /0.75/ IN TWENTY MINUTES WITH WASHES BEGINNING TO OVERFLOW THEIR BANKS IN THE TOWN OF CHLORIDE. HEAVY RAIN WILL CONTINUE THROUGH 600 PM MST. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3526 11415 3535 11403 3550 11413 3546 11430 $$ ASG
1 follow-up statement
000 WGUS75 KVEF 090110 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 609 PM PDT MON AUG 8 2005 AZC015-090119- MOHAVE AZ- 609 PM PDT MON AUG 8 2005 ...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY IS CANCELLED... AT 608 PM...RADAR INDICATED THAT THE THUNDERSTORM OVER CHLORIDE HAD DISSIPATED. SPOTTERS REPORTED THAT WASHES IN TOWN HAD BRIEFLY FLOODED...BUT WERE NOW RECEDING BACK INTO THEIR BANKS. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3526 11415 3535 11403 3550 11413 3546 11430 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:30 PM MST, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 8, 3:30 PM MST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 PM PDT MON AUG 8 2005
.SYNOPSIS...MONSOONAL MOISTURE WILL CONTINUE TO PROVIDE THE REGION
WITH SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH
MID WEEK. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THROUGHOUT THE
PERIOD.
&&
.SHORT TERM...LOOKS LIKE IN GENERAL THE UPPER HIGH WILL BE
SOMEWHERE NEAR THE FOUR CORNERS AREA THROUGH WEDNESDAY WITH SOME
SORT OF DEFORMATION ZONE OVER THE FORECAST AREA AND A LONGWAVE
INVERTED TROUGH NEAR BAJA EXTENDING UP INTO FAR SOUTHERN CALIFORNIA.
AIRMASS REMAINS MOIST AND UNSTABLE WITH PRECIPITABLE WATER VALUES
OVER 1.5 INCHES OVER THE SOUTHERN PART OF THE FORECAST AREA. FAR
SOUTHERN PART OF THE FORECAST AREA GOT WORKED OVER WITH SHOWERS AND
THUNDERSTORMS LATE LAST NIGHT INTO EARLY THIS MORNING SO THAT AREA
HAS SEEN VERY LITTLE ACTIVITY BUT STILL EXPECT STORMS TO GET GOING
THERE. WILL KEEP THE FLASH FLOOD WATCH OUT FOR ROUGHLY THE SOUTHERN
HALF OF THE FORECAST AREA UNTIL MIDNIGHT. OTHERWISE LOOKING AT A
CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH
WEDNESDAY NIGHT FOR ALL ZONES.
&&
.LONG TERM...MODELS ARE IN AGREEMENT IN DEVELOPING A LARGE OMEGA
BLOCK OVER THE GULF OF ALASKA AND NORTH CENTRAL PACIFIC. THIS IS
FORECAST TO REMAIN IN PLACE THROUGH MUCH OF THE WEEK WITH THE HIGH
PRESSURE OVER THE SOUTHWEST SLOWING LITTLE MOVEMENT. LOW LEVEL
MOISTURE IS EXPECTED TO REMAIN IN PLACE EARLY IN THE EXTENDED AND
WILL CONTINUE WITH THE CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS. THE OMEGA BLOCK IS FORECAST TO WEAKEN BY THE WEEKEND
WHICH MAY ALLOW ENOUGH ENERGY TO PUSH INTO THE WESTERN U.S. AND
BREAK DOWN THE HIGH. THINGS WOULD LIKELY BEGIN TO DRY FROM THE WEST
WITH THE MAIN AREA OF POPS REMAINING OVER SOUTHEAST SAN BERNARDINO
AND MOHAVE COUNTIES.
&&
.AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS.
SCATTERED THUNDERSTORMS WILL IMPACT ALL CORRIDORS THROUGH THIS
EVENING. THESE STORMS WILL HAVE VERY SLOW MOVEMENT AND ONCE AGAIN
WILL NEED TO WATCH OUTFLOW BOUNDARIES LATE THIS AFTERNOON/EVENING
FOR POSSIBLE IMPACTS ON KLAS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR CLARK AND FAR
SOUTHERN NYE COUNTIES.
.AZ...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR MOHAVE COUNTY.
.CA...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR SAN BERNARDINO
AND SOUTHEAST INYO COUNTIES.
&&
HARRISONHazardous weather outlook, Aug 8, 10:08 AM MST, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1008 AM PDT MON AUG 8 2005 AZZ001>003-036-CAZ027>029-NVZ016>022-091700- DEATH VALLEY NATIONAL PARK CA-LAKE HAVASU AND FORT MOHAVE AZ- LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-NORTHWEST PLATEAU AZ- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1008 AM PDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT. SCATTERED TO NUMEROUS SLOW MOVING STORMS ARE EXPECTED WITH HEAVY RAIN AND FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE AIRMASS WILL REMAIN FAIRLY MOIST AND UNSTABLE WITH A CHANCE OF THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. CAZ026-NVZ014-015-091700- ESMERALDA AND CENTRAL NYE COUNTY NV-LINCOLN COUNTY NV- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- 1008 AM PDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THE AIRMASS WILL REMAIN FAIRLY MOIST AND UNSTABLE WITH A CHANCE OF THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:34 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 9, 11:37 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 9, 12:53 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 52 min |
| Aug 9, 1:28 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.